Facebook Pixel

women sexual dysfunction Join this Group

SSRI anti-depressant induced sexual dysfunction

By May 26, 2011 - 4:21pm

I'm feeling very frustrated by the side effects of SSRI's. I have not lost my desire far from it, but I have lost all sexual arousal. I feel as if all my sexual nerve endings are numb and that I'm like a piece of dead meat. My partner is extremely supportive and understanding but I don't want to lie there unresponsive yet I don't want to fake sexual pleasure. Neither feel respectful of me or my partner.

My psychiatrist is keen for me to try Viagra but cannot prescribe it and is at a loss as to how/where to refer me to someone who can.

I would be so grateful for any advice, ideas and support. There must be something I can do.

Warm wishes

By HERWriter Guide August 7, 2011 - 5:41pm

Hi WaterGypsy,

Firstly, I'd like to apologize for the lateness in replying - sometimes new posts slip through the cracks.

I am so sorry that your SSRI's are causing such difficult side effects and although your partner is understanding, I can imagine his and your frustrations right now.

However, I'm unclear as to why your psychiatrist is unable to prescribe you Viagra since he/she is a medical doctor. And equally as puzzling is to why he/she cannot find someone to refer you to - unless he/she is not actually a doctor or qualified in some way. Can you check into that?
Also, Viagra has been tested to great lengths in men but far, far less so in women. While it has had some success with some women, most instances have not ended up with such success.

WaterGypsy, it has been some time since you posted - can you give us an update?


August 7, 2011 - 5:41pm

Group Leader

Related Topics


women who lost the desire of sex and dont have orgasm either


manchester england


This Group is Open to all EmpowHER.com members